| Model Number |
786726 |
| Medical Device Problem Code |
Calcified (1077)
| Health Effect - Clinical Codes |
Micturition Urgency (1871); Pain (1994); Hematuria (2558); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
02/11/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the patient returned to the hospital after experiencing kidney pain and it was found that the stent was encrusted.The doctor stated that the inlay optima stent was expected to stay in a patient for 356 days.It was later reported by the international business center ( ibc) on (b)(6) 2021, that the patient experienced symptoms like pain, urge to urinate, and hematuria.Retrieval of the stent was performed in the operation room and another stent from another brand was used.
Additional Manufacturer Narrative
The reported event was confirmed as design related.No physical sample was returned, however, a photo sample was submitted.The photo sample showed encrustation/calcification present on the stent.The user manual also provides instructions to check for signs of encrustation periodically."ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days." a potential root cause for this event could be "material selection".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review was not required since the reported event was confirmed as design related.The actual/suspected device was inspected.
Event or Problem Description
It was reported that patient returned to hospital after experiencing kidney pain and found the stent to be encrusted in less than six months.The doctor stated that the inlay optima stent was expected to stay in a patient for 356 days.Also, stated that this had happened to minimum of 10 patients and stent was being removed.Per follow up via ibc on 03may2021, the patients experienced symptoms like pain, urge to urinate, hematuria, urgent retrieval of the stent in the operation room (or).Therefore, placed another stent from another brand.No medical intervention was reported.